I am on birth control and I feel like I'm permanently bloated! Is this ever going to go away? It's been about a month and a half...I just want to go back to normal. Will it normalize? And if not, what can I do to minimize it? Bubble Bellied Becky
Dear Bubble Bellied Becky
I feel your pain - being bloated is really uncomfortable. But don't worry because it should go away soon. A little while back, I wrote to On The Pill Jill about ways to control bloating when you start "the pill". Reducing your sodium intake is the first thing you should do. In addition, drink tons of water over the next few days to help flush out your system. I know this is going to sound gross, but are you going to the bathroom regularly? Constipation is a leading cause of bloating. If you are still feeling uncomfortable or in pain, you should see your doctor to hopefully rule out having a digestive condition such as Irritable Bowel Syndrome (but that is worst case scenario). There is a new drug out on the market now called Zelnorm which targets the ABC's (abdominal discomfort, bloating and constipation). It's worth looking into if your bloating does not diminish.